It finally happened, my body finally had the flareup everyone else has talked about. Jake & Lib from http://eczemahealing.blogspot.com.au had warned me that it would happen, and in Jakes case it was extremely severe and long lasting. Myself however was much less severe only lasting about one week, but in doing so there were some very interesting body-wide affects. So what happened?
Last week I noticed that my stomach was playing up, I felt a little ill when I ate, my tummy was having trouble digesting and I was burping and farting a lot more than normal. These symptoms deteriorated further to the point where I was barely able to use the bathroom (producing very small stool), yet farting and burping non-stop, whilst my stomach was extremely loud as it tried to process the healthy food I was eating. At this point I want to point out that I was eating very healthy, chewing my food a million times per mouthful and drinking lots of water, so it was certainly something else at play.
No so far I've only talked about my guts, but there was also a reemergence of the red, dry, raised skin on my chest and back. It was almost an allergic reaction as this flare was only on these areas and was quite pronounced. Katharine was not all that phased by it, but she did point out that it was quite angry and dry and I always take notice of other people's opinions to validate my own perceptions.
One week in and it has all gone away and back to normal. I woke yesterday morning to see that it had mainly gone away, went straight to the bathroom and took a very large and solid crap (yeap, couldn't think of a nicer word to use here). The point is that the whole system was working together, it broken together and it healed together.
I've been trying to work out why this happens to everyone, I mean it doesn't make logical sense that all of a sudden the body would go back to being bad after being so close to perfect. My theory, with absolutely zero credible evidence is that during the 'using cortisone period' the body is storing byproduct in the skin cells or guts or somewhere, and as the healing takes place this comes out and causes a reaction in the body. I imagine in Jakes case it takes a very long time for this to work through, and in my case there is much less, so much shorter duration. It's just a theory, anyone else got ideas?
I'm was 28 years old and had been recommended topical Cortisone by dermatologists since I was 13, because of this my skin became persistently red across my face, arms and neck.
The solution is to cut the cortisone completely, but this process takes between 9 months to 4 years to recover from and came with many horrific side affects.
The video above explains exactly what has caused the red skin, swelling and many other terrible symptoms that I've battled for the last 10 years. You can view all the posts on the blog by using the blog archive further down the page.